Alert archive / Georgia / Flash Flood Watches in 2012

Flash Flood Watch 8, NWS Tallahassee, FL

September 4, 20127 counties in Florida; 20 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this flash flood watch at Sep 4, 2012, 2:24 AM CDT for 7 counties in Florida; 20 counties in Georgia; 5 counties in Alabama. It took effect at Sep 4, 2012, 3:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2012, 2:24 AM CDT (07:24 UTC)
In effect from
Sep 4, 2012, 3:00 AM CDT
Expired
Sep 5, 2012, 12:29 PM CDT
In force
33 hr
Issued by
NWS Tallahassee, FL
Flood severity
None
All 32 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WGUS62 KTAE 040724
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 AM EDT TUE SEP 4 2012

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...PORTIONS OF SOUTH CENTRAL
GEORGIA AND INLAND WALTON...HOLMES AND JACKSON COUNTIES IN THE
FLORIDA PANHANDLE... 

.AN UPPER TROUGH AND ASSOCIATED LOW WILL DROP SOUTH FROM ALABAMA
INTO THE NORTHEAST GULF THROUGH WEDNESDAY NIGHT. AMPLE MOISTURE
AND INSTABILITY ASSOCIATED WITH THIS SYSTEM WILL GENERATE BANDS OF
LOCALLY HEAVY RAIN. UP TO FIVE INCHES OF RAINFALL IS FORECAST IN
THE WATCH AREA THROUGH WEDNESDAY EVENING. ON TOP OF ALREADY NEAR
OR AT SATURATED GROUNDS...THIS COULD GENERATE WIDESPREAD FLOODING.
THEREFORE...A FLASH FLOOD WATCH WAS ISSUED FOR THIS AREA.
 
ALZ065>069-FLZ007-009-011-GAZ120>131-142>146-155>157-042045-
/O.NEW.KTAE.FF.A.0008.120904T0800Z-120906T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-JACKSON-
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-
DECATUR-GRADY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...MARIANNA...GRACEVILLE...MALONE...SNEADS...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...DONALSONVILLE...BAINBRIDGE...CAIRO
324 AM EDT TUE SEP 4 2012 /224 AM CDT TUE SEP 4 2012/

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA 
  AND GEORGIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN 
  FLORIDA...HOLMES...INLAND WALTON AND JACKSON. IN GEORGIA... 
  BAKER...BEN HILL...CALHOUN...CLAY...COLQUITT...DECATUR... 
  DOUGHERTY...EARLY...GRADY...IRWIN...LEE...MILLER...MITCHELL... 
  QUITMAN...RANDOLPH...SEMINOLE...TERRELL...TIFT...TURNER AND 
  WORTH. 

* THROUGH WEDNESDAY EVENING

* A LOW PRESSURE CENTER...REMNANTS OF TROPICAL STORM ISSAC WILL
  CONTINUE TO DROP SOUTH AND INTO THE EASTERN GULF THROUGH
  WEDNESDAY EVENING. THIS COULD GENERATE UP TO FIVE INCHES OF RAIN
  ACROSS THE WATCH AREA WITH ISOLATED TOTALS POSSIBLY HIGHER. THIS
  COULD CAUSE FLASH FLOODING IN LOW LYING AREAS...ESPECIALLY IN
  LARGER CITIES...CREEKS...POOR DRAINAGE AREAS...AND IN AREAS THAT
  HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BLOCK
4 follow-up statements
447 
WGUS62 KTAE 041227
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 AM EDT TUE SEP 4 2012

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...PORTIONS OF SOUTH CENTRAL
GEORGIA AND THE EASTERN FLORIDA PANHANDLE...

.AN UPPER TROUGH AND ASSOCIATED LOW WILL DROP SOUTH FROM ALABAMA
INTO THE NORTHEAST GULF THROUGH WEDNESDAY NIGHT. AMPLE MOISTURE
AND INSTABILITY ASSOCIATED WITH THIS SYSTEM WILL GENERATE BANDS
OF LOCALLY HEAVY RAIN...POSING A THREAT OF FLASH FLOODING.

FLZ008-010-012>014-108-112-114-060000-
/O.EXA.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRAL WALTON-WASHINGTON-INLAND BAY-CALHOUN-INLAND GULF-
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
INCLUDING THE CITIES OF...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE
827 AM EDT TUE SEP 4 2012 /727 AM CDT TUE SEP 4 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF FLORIDA AND NORTHWEST 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN FLORIDA... 
  CALHOUN...CENTRAL WALTON...INLAND BAY...INLAND GULF AND 
  WASHINGTON. IN NORTHWEST FLORIDA...COASTAL BAY...COASTAL GULF 
  AND SOUTH WALTON. 

* THROUGH WEDNESDAY EVENING

* A LOW PRESSURE CENTER...REMNANTS OF TROPICAL STORM ISSAC WILL
  CONTINUE TO DROP SOUTH AND INTO THE EASTERN GULF THROUGH
  WEDNESDAY EVENING. THIS COULD GENERATE UP TO FIVE INCHES OF RAIN
  ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS
  COULD CAUSE FLASH FLOODING IN LOW LYING AREAS... ESPECIALLY IN
  URBAN AREAS...CREEKS...POOR DRAINAGE AREAS... AND IN AREAS THAT
  HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ALZ065>069-FLZ007-009-011-GAZ120>131-142>146-155>157-060000-
/O.CON.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-JACKSON-
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-
DECATUR-GRADY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...MARIANNA...GRACEVILLE...MALONE...SNEADS...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...DONALSONVILLE...BAINBRIDGE...CAIRO
827 AM EDT TUE SEP 4 2012 /727 AM CDT TUE SEP 4 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST ALABAMA...FLORIDA AND GEORGIA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA... 
  COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA... 
  HOLMES...INLAND WALTON AND JACKSON. IN GEORGIA...BAKER...BEN 
  HILL...CALHOUN...CLAY...COLQUITT...DECATUR...DOUGHERTY... 
  EARLY...GRADY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN... 
  RANDOLPH...SEMINOLE...TERRELL...TIFT...TURNER AND WORTH. 

* THROUGH WEDNESDAY EVENING

* A LOW PRESSURE CENTER...REMNANTS OF TROPICAL STORM ISSAC WILL
  CONTINUE TO DROP SOUTH AND INTO THE EASTERN GULF THROUGH
  WEDNESDAY EVENING. THIS COULD GENERATE UP TO FIVE INCHES OF RAIN
  ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS
  COULD CAUSE FLASH FLOODING IN LOW LYING AREAS... ESPECIALLY IN
  URBAN AREAS...CREEKS...POOR DRAINAGE AREAS... AND IN AREAS THAT
  HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAMP/BLOCK
650 
WGUS62 KTAE 041921
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT TUE SEP 4 2012

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING FOR
THE EASTERN FLORIDA PANHANDLE...

.AN UPPER TROUGH AND ASSOCIATED LOW WILL DROP SOUTH FROM ALABAMA
INTO THE NORTHEAST GULF TONIGHT. AMPLE MOISTURE AND INSTABILITY
ASSOCIATED WITH THIS SYSTEM WILL GENERATE BANDS OF LOCALLY HEAVY
RAIN...POSING A THREAT OF FLASH FLOODING.

ALZ065>069-GAZ120>131-142>146-155>157-042030-
/O.CAN.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-DECATUR-GRADY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...DONALSONVILLE...
BAINBRIDGE...CAIRO
321 PM EDT TUE SEP 4 2012 /221 PM CDT TUE SEP 4 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA AND
GEORGIA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS
DIMINISHED.

$$

FLZ007>014-108-112-114-060000-
/O.CON.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE...
MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...FREEPORT...SANTA ROSA BEACH...PANAMA CITY...
PARKER...PORT SAINT JOE
321 PM EDT TUE SEP 4 2012 /221 PM CDT TUE SEP 4 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN FLORIDA...CALHOUN...CENTRAL WALTON... 
  HOLMES...INLAND BAY...INLAND GULF...INLAND WALTON...JACKSON 
  AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL BAY...COASTAL 
  GULF AND SOUTH WALTON. 

* THROUGH WEDNESDAY EVENING

* A LOW PRESSURE CENTER...ASSOCIATED WITH THE REMNANTS OF TROPICAL
  STORM ISSAC WILL CONTINUE TO DROP SOUTH AND INTO THE EASTERN
  GULF THROUGH WEDNESDAY EVENING. THIS COULD GENERATE UP TO FOUR
  ADDITIONAL INCHES OF RAIN ACROSS THE WATCH AREA WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE. THIS COULD CAUSE FLASH FLOODING IN LOW
  LYING AREAS... ESPECIALLY IN URBAN AREAS...CREEKS...POOR
  DRAINAGE AREAS... AND IN AREAS THAT HAVE RECEIVED HEAVY RAIN
  OVER THE PAST SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAMP
036 
WGUS62 KTAE 051435
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EDT WED SEP 5 2012

...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR
THE EASTERN FLORIDA PANHANDLE...

FLZ007>014-108-112-114-060000-
/O.CON.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE...
MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...FREEPORT...SANTA ROSA BEACH...PANAMA CITY...
PARKER...PORT SAINT JOE
1035 AM EDT WED SEP 5 2012 /935 AM CDT WED SEP 5 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST FLORIDA...INCLUDING THE FOLLOWING
  AREAS...CALHOUN...WALTON...HOLMES...BAY...GULF...JACKSON AND
  WASHINGTON.

* UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING

* A WEAK AREA OF LOW PRESSURE ACROSS THE NORTHERN GULF MAY
  GENERATE BANDS OF HEAVY RAINFALL ACROSS THE AREA THIS AFTERNOON.
  GIVEN THE SATURATED SOIL FROM RECENT HEAVY RAINFALL...THIS COULD
  CAUSE FLASH FLOODING IN LOW LYING AREAS...ESPECIALLY IN URBAN
  AREAS...ALONG CREEKS...AND IN POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DVD
259 
WGUS62 KTAE 051729
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT WED SEP 5 2012

...THE FLASH FLOOD WATCH FOR THE PORTIONS OF NORTHWEST FLORIDA HAS
BEEN CANCELLED...

FLZ007>014-108-112-114-051830-
/O.CAN.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE...
MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...FREEPORT...SANTA ROSA BEACH...PANAMA CITY...
PARKER...PORT SAINT JOE
129 PM EDT WED SEP 5 2012 /1229 PM CDT WED SEP 5 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST FLORIDA HAS BEEN
CANCELLED. HEAVY RAINFALL IS NOT EXPECTED TO BE CONCENTRATED
ENOUGH TO PRODUCE FLASH FLOODING. HOWEVER...AREAL AND RIVER
FLOODING IS ONGOING ACROSS WALTON COUNTY THROUGH AT LEAST THE MID
AFTERNOON HOURS AND AREAL AND RIVER FLOOD WARNINGS REMAIN IN
AFFECT FOR THAT AREA.

$$

DVD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 8:27 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Sep 3, 8:27 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM EDT Mon Sep 3 2012

.UPDATE [Tonight into Tuesday]...

An active period of weather is beginning now and likely to continue
through the remainder of the short term period. Vapor imagery this
evening depicts an upper low moving southward through Northern
Alabama providing the forcing for an impressive cluster of showers
and thunderstorms across Central and Southern Alabama. Another
pertinent feature is a TUTT low just off the Southeast Florida
coast. These two features will progressively interact and tap into a
very moist tropical airmass over our region allowing for a period of
unsettled and wet weather. As is described in more detail in the
next section of this discussion, flooding could become more of a
concern especially by Wednesday as rainfall totals add up across an
already wet region.

For tonight, have already updated the forecast for the next 24 hours
to match current observational trends as well as predicted trends in
the high resolution guidance package from 18z and 23z. As is not
surprising given all the tropical moisture in place (PWAT this
evening was 2.16 - uncontaminated) and forcing between the two upper
lows...the high resolution models are quite active through their
respective forecast cycles. With good agreement in the models and a
still active radar, have increased pops to categorical levels across
much of the forecast area through tonight and for Tuesday as well.
It appears that the threat for severe storms will diminish overnight
as deep layer flow becomes marginal at best for organized severe
weather. This weaker upper flow, however, is more supportive of
slower storm movement and flood potential, so added heavy rainfall
wording to the forecast. Will not issue a flood watch yet as it
looks as though the significant rainfall issues will not begin to
impact the region until the upper low over Northern Alabama nears
the Gulf Coast by Wednesday.

Forecast updates for this evening already sent. For a more detailed
description on the weather beyond the next 24 hours, previous
sections of the AFD are included below.

&&

.SHORT TERM [Tuesday Through Wednesday Night]...
The unsettled weather pattern which begins tonight, will continue
right through Wednesday night. A weak trough (loosely associated
with the remnants of Isaac) is forecast to slide south across the
region over the next several days, with a weak surface low
possibly developing over the northeastern Gulf by Wednesday. With
copious amounts of moisture available (PWAT 2-2.5 inches) along
with modest upper forcing, expect solid coverage of convection
each day. The guidance is in good agreement in showing the
development of multiple convective complexes over the the next 60
hours. However, the exact timing, intensity, and location of these
episodes remains highly uncertain. Given the generally weak flow
aloft, severe weather is not the primary threat. However, there
may be a risk for localized flooding given the tropical nature of
the airmass. Some of the CAMS guidance is showing isolated rainfall
totals of 5-10 inches over the next 48 to 60 hours. Will continue
to monitor the evolution of this system, and a Flash Flood Watch
may need to be considered later if the convective trends
indicated by the hi-res guidance bear out.

Have bumped up PoPs through Wednesday night from previous
forecast, with likely PoPs for much of the area Tuesday and
Wednesday afternoons. Kept southeastern Big Bend a bit drier since
it will be closer to the subsident region on the west side of a
TUTT low over central/south Florida.

&&

.LONG TERM [Thursday through next Monday]...
Rain chances will continue each day with possibly the best chance
late next weekend as models show a very deep trough over the
eastern CONUS with an upper low closing off over the Ohio Valley.
This will send a strong cold front into the southeastern U.S. over
the weekend with a frontal passage possibly by the end of the
forecast period. Would like to see more run to run consistency
before increasing PoPs higher than chance and dropping temps and
dew points too low for the start of next week.

&&

.AVIATION [Through 00z Wednesday]...
Expect a convectively active period through the TAF cycle with
thunderstorms developing across the region throughout the night and
into Tuesday. For now, the most likely convective active period on
Tuesday was handled with MVFR tempos. As confidence becomes even
higher in the exact timing of the thunderstorms affecting the
terminals, a more pessimistic forecast will likely become
necessary.

&&

.MARINE...
Relatively light southwesterly flow will continue through Tuesday
morning. However, by Tuesday afternoon and evening, the gradient
is forecast to tighten as weak low pressure drops south towards
the Gulf Coast. Exercise caution conditions are possible by
Wednesday morning over the western waters, spreading eastward by
Wednesday afternoon. A period of advisory conditions is not out of
the question at some point on Wednesday or Thursday. Winds and
seas should diminish by late in the week as the trough of low
pressure moves east into the Atlantic.

&&

.FIRE WEATHER...
Relative humidity values will remain safely away from critical
levels for the next several days. Thus, no fire weather hazards
are currently anticipated.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

UPDATES...Godsey
SHORT TERM...Camp
LONG TERM...Barry
AVIATION...Godsey
MARINE...Camp
FIRE WEATHER...Van Dyke
Hazardous weather outlook, Sep 3, 9:23 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1023 PM EDT MON SEP 3 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-040815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1023 PM EDT MON SEP 3 2012 /923 PM CDT MON SEP 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A CLUSTER OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WILL MOVE
SOUTHEASTWARD ACROSS THE REGION THIS EVENING PRODUCING STRONG GUSTY
WINDS AND LOCALLY HEAVY RAINFALL. IN ADDITION TO THE SEVERE WEATHER
THREAT ACROSS SOUTHEAST ALABAMA...LOCALIZED FLOODING REMAINS
POSSIBLE INTO SOUTHWESTERN GEORGIA AND NORTH FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTH ACROSS THE REGION THROUGH
WEDNESDAY BRINGING THE POTENTIAL FOR SIGNIFICANT HEAVY RAINFALL.
FLOODING WILL BE THE PRIMARY CONCERN THROUGH AT LEAST WEDNESDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THROUGH TONIGHT BUT SPOTTERS SHOULD
MONITOR THE WEATHER IN CASE FLOODING OR SEVERE STORMS DEVELOP.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GODSEY

In the hours before

Special weather statement, Sep 3, 8:41 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 PM EDT MON SEP 3 2012

ALZ067-GAZ120>123-040245-
RANDOLPH GA-CALHOUN GA-HENRY AL-QUITMAN GA-CLAY GA-
941 PM EDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CALHOUN...CLAY...
HENRY...QUITMAN AND RANDOLPH COUNTIES...

* UNTIL 1045 PM EDT/945 PM CDT/

AT 836 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF EUFAULA
TO 6 MILES NORTH OF ABBEVILLE...OR ALONG A LINE EXTENDING FROM 10
MILES WEST OF PROVIDENCE CANYON STATE PARK TO LAWRENCEVILLE...MOVING
EAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  FORT GAINES BY 1010 PM EDT.
  CUTHBERT BY 1035 PM EDT.
  4 MILES WEST OF EDISON BY 1045 PM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3198 8496 3193 8491 3193 8460 3177 8459
      3147 8473 3148 8479 3150 8480 3149 8496
      3150 8503 3152 8503 3150 8506 3153 8540
      3171 8531 3171 8522 3178 8514 3190 8514
      3194 8508 3196 8509 3199 8506
TIME...MOT...LOC 0141Z 282DEG 21KT 3211 8503 3165 8523

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:29 AM CDTAreal Flood AdvisoryTAEBay, Holmes, Walton3 hr
Sep 4, 12:27 PM CDTAreal Flood AdvisoryTAEWalton6 hr
Sep 3, 8:41 PM CDTSpecial Weather StatementTAEClay, Quitman, Randolph64 min
Sep 3, 7:53 PM CDTSpecial Weather StatementTAEDale67 min
Sep 3, 8:37 PM CDTSevere Thunderstorm WarningTAECoffee23 min
Sep 3, 8:57 PM CDTSevere Thunderstorm WarningTAECoffee48 min
Sep 4, 4:17 AM CDTAreal Flood AdvisoryTAECoffee, Dale, Geneva, Houston3 hr
Sep 4, 7:10 AM CDTAreal Flood AdvisoryTAECoffee, Geneva3 hr
Sep 4, 9:58 AM CDTAreal Flood AdvisoryTAECoffee, Geneva3 hr

Nearby

Flash Flood Watches in Georgia, 2012Flash Flood Watches in Florida, 2012Flash Flood Watches in Alabama, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.